Advertisement

Israel Journal of Mathematics

, Volume 20, Issue 3–4, pp 275–281 | Cite as

Near isometries in the class ofL 1-preduals

  • Y. Benyamini
Article

Abstract

We construct preduals ofl 1 which are nearly isometric without being isometric. We also show that ifX is nearly isometric to aC(K) space withK first countable, then they are in fact isometric.

Keywords

Banach Space Extreme Point Convergent Sequence Studia Math Countable Subset 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    D. Amir,On isomorphisms of continuous function spaces, Israel J. Math.3 (1965), 205–210.MATHMathSciNetCrossRefGoogle Scholar
  2. 2.
    M. Cambern,On isomorphisms with small bounds, Proc. Amer. Math. Soc.18 (1967), 1062–1066.MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    A. Grothendieck,Une Charactérisation vectorielle-métrique des espaces L 1, Canad. J. Math.7 (1955), 552–561.MATHMathSciNetGoogle Scholar
  4. 4.
    V. I. Gurari,Space of universal disposition, Isotopic spaces and the Mazur problem on rotations of Banach spaces, Sibirsk. Mat. Z.7 (1966), 1002–1013 (Russian).MathSciNetGoogle Scholar
  5. 5.
    A. J. Lazar and J. Lindenstrauss,Banach spaces whose duals are L 1 spaces and their representing matrices, Acta Math.126 (1971), 165–193.MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    J. Lindenstrauss and A. Pelczynski,Absolutely summing operators in ℒ p-spaces and their applications, Studia Math.29 (1968), 275–326.MATHMathSciNetGoogle Scholar
  7. 7.
    J. Lindenstrauss and D. E. Wulbert,On the classification of the Banach spaces whose duals are L 1-spaces, J. Functional Analysis4 (1969), 332–349.MATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    R. R. Phelps,Lectures on Choquet’s theorem, Princeton, 1966.Google Scholar
  9. 9.
    P. Wojtaszczyk,Some remarks on the Gurari space, Studia Math.41 (1972), 207–210.MATHMathSciNetGoogle Scholar

Copyright information

© Hebrew University 1975

Authors and Affiliations

  • Y. Benyamini
    • 1
  1. 1.Institute of MathematicsThe Hebrew University of JerusalemJerusalemIsrael

Personalised recommendations